Alert archive / Montana / Wind Advisories in 2007
Wind Advisory 13, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 4, 2007, 3:38 AM MST for 4 counties in Montana. It took effect at Nov 4, 2007, 4:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2007, 3:38 AM MST (10:38 UTC)
- In effect from
- Nov 4, 2007, 4:00 AM MST
- Expired
- Nov 4, 2007, 10:08 AM MST
- In force
- 6 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 041038 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 338 AM MST SUN NOV 4 2007 MTZ007-041800- /O.NEW.KMSO.WI.Y.0013.071104T1100Z-071104T1800Z/ BUTTE/BLACKFOOT REGION- 338 AM MST SUN NOV 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING FOR THE DEER LODGE VALLEY FROM ANACONDA TO DEER LODGE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. STRONG PRESSURE GRADIENTS HAVE DEVELOPED OVER SOUTHWEST MONTANA. THIS GRADIENT IS FAVORABLE FOR STRONG SOUTH TO SOUTHWEST WINDS. STRONG WINDS GUSTING OVER 40 MPH ARE EXPECTED IN THIS AREA. WINDS WILL DECREASE BY LATE THIS MORNING...BUT WILL STILL REMAIN BREEZY THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 041708 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1008 AM MST SUN NOV 4 2007 MTZ007-041815- /O.CAN.KMSO.WI.Y.0013.000000T0000Z-071104T1800Z/ BUTTE/BLACKFOOT REGION- 1008 AM MST SUN NOV 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY FOR THE DEER LODGE VALLEY FROM ANACONDA TO DEER LODGE. THE PRESSURE GRADIENT HAS WEAKENED OVER SOUTHWEST MONTANA AND WINDS HAVE DECREASED. LOCAL STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL STILL OCCUR THROUGH THE HIGHER MOUNTAIN PASSES INTO THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:16 AM MST, 22 minutes earlier.
Area forecast discussion, Nov 4, 3:16 AM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 316 AM MST SUN NOV 4 2007 .DISCUSSION...INCREASING CLOUDS AND SOUTHERLY WINDS HAVE KEPT TEMPERATURES UP THROUGHOUT THE NIGHT IN NORTHWEST MONTANA. THESE INCREASING WINDS ARE DUE TO A STRONG SURFACE PRESSURE GRADIENT AHEAD OF A COLD FRONT WHICH WILL PASS THROUGH SOUTHERN CANADA AND NORTHWEST MONTANA DURING THE DAY. MOISTURE IS SOMEWHAT LIMITED WITH THIS FRONT THUS A ONLY A FEW SHOWERS ARE EXPECTED IN NORTHWEST MONTANA TODAY WITH A BETTER CHANCE OF SHOWERS IN THE GLACIER NP REGION DUE TO OROGRAPHIC ENHANCEMENT. WINDS WILL BEGIN TO DECREASE LATER THIS AFTERNOON AND EVENING AS PRESSURE GRADIENTS RELAX. MONDAY WINDS WILL SHIFT TO THE EAST NORTHEAST AS A SURFACE HIGH DEVELOPS OVER NORTHCENTRAL MONTANA. EXPECT SOME LINGERING SHOWERS TONIGHT ALONG THE DIVIDE THROUGH EARLY MONDAY. OTHERWISE HIGH PRESSURE ALOFT REBUILDS MONDAY AND TUESDAY PRODUCING DRY CONDITIONS AND SLIGHTLY ABOVE NORMAL TEMPERATURES. THE BROAD RIDGE OF HIGH PRESSURE ALOFT WILL CONTINUE TO DOMINATE THE NORTHERN ROCKIES ON WEDNESDAY AND THURSDAY WITH AFTERNOON TEMPERATURES UP TO 10 DEGREES WARMER THEN NORMAL. CONDITIONS ARE EXPECTED TO BE DRY EXCEPT NEAR THE CANADIAN BORDER AND ALONG THE CONTINENTAL DIVIDE WHERE MOISTURURE SPREADING OVER THE TOP OF THE RIDGE MAY PRODUCE A FEW LIGHT SHOWERS. LATE IN THE WEEK WEATHER MODELS ARE FORECASTING A CHANGE IN THE PATTERN. THE MODELS HAVE BEEN VERY INCONSISTENT THE LAST FEW DAYS SEEM TO FINALLY BE COMING IN LINE WITH A PACIFIC SYSTEM BREAKING DOWN THE RIDGE ON FRIDAY OR SATURDAY. THE STRENGTH AND TIMING OF THE SYSTEM IS STILL IN QUESTION. CURRENT FORECASTS REFLECT THIS POTENTIAL PATTERN CHANGE WITH INCREASING POPS FRIDAY AND SATURDAY AND TEMPERATURES COOLING TO NEAR TO SOMEWHAT BELOW NORMAL BY SUNDAY. && .AVIATION...A COLD FRONT APPROACHING FROM THE NORTH WILL PRODUCE GUSTY SOUTH TO WEST WINDS CROSS WESTERN MONTANA TODAY. SHOWERS WILL SPREAD SOUTH AHEAD OF THE FRONT THROUGHOUT THE DAY. HIGHER ELEVATIONS WILL BE OBSCURED AT TIMES BY CLOUDS. OTHERWISE GENERALLY VFR FLIGHT CONDITIONS ARE EXPECTED. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...RPN LONG TERM....PETRESCU AVIATION...PETRESCU
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.